PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2008 | 28 | 1 | 15-73
Tytuł artykułu

Evolution equations in ostensible metric spaces: First-order evolutions of nonsmooth sets with nonlocal terms

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Similarly to quasidifferential equations of Panasyuk, the so-called mutational equations of Aubin provide a generalization of ordinary differential equations to locally compact metric spaces. Here we present their extension to a nonempty set with a possibly nonsymmetric distance. In spite of lacking any linear structures, a distribution-like approach leads to so-called right-hand forward solutions.
These extensions are mainly motivated by compact subsets of the Euclidean space whose evolution is determined by the nonlocal properties of both the current set and the normal cones at its topological boundary. Indeed, simple deformations such as isotropic expansions exemplify that topological boundaries do not have to evolve continuously in time and thus Aubin's original concept cannot be applied directly. Here neither regularity assumptions about the boundaries nor the inclusion principle are required. The regularity of compact reachable sets of differential inclusions is studied extensively instead.
This example of nonlocal set evolutions in the Euclidean space serves as an introductory motivation for extending ordinary differential equations (and evolution equations) beyond the traditional border of vector spaces - and for combining it with other examples in systems.
Twórcy
  • Interdisciplinary Center for Scientific Computing (IWR), Ruprecht-Karls-University of Heidelberg, Im Neuenheimer Feld 294, 69120 Heidelberg, Germany
Bibliografia
  • [1] L. Ambrosio, Geometric evolution problems, distance function and viscosity solutions, in: Buttazzo, G. (ed.) et al., Calculus of variations and partial differential equations. Topics on geometrical evolution problems and degree theory (Springer-Verlag, 2000).
  • [2] J.-P. Aubin, Mutational and Morphological Analysis: Tools for Shape Evolution and Morphogenesis (Birkhäuser-Verlag, Systems and Control, 1999).
  • [3] J.-P. Aubin, Mutational equations in metric spaces, Set-Valued Analysis 1 (1993), 3-46.
  • [4] J.-P. Aubin, A note on differential calculus in metric spaces and its applications to the evolution of tubes, Bull. Pol. Acad. Sci., Math. 40 (2) (1992), 151-162.
  • [5] J.-P. Aubin, Viability Theory (Birkhäuser-Verlag, Systems and Control, 1991).
  • [6] G. Barles and O. Ley, Nonlocal first-order Hamilton-Jacobi equations modelling dislocations dynamics, Commun. Partial Differ. Equations 31 (8) (2006), 1191-1208.
  • [7] G. Barles, H.M. Soner and P.E. Souganidis, Front propagation and phase field theory, SIAM J. Control Optimization 31 (2) (1993), 439-469.
  • [8] G. Barles and P. Souganidis, A new approach to front propagation problems: theory and applications, Arch. Ration. Mech. Anal. 141 (3) (1998), 237-296.
  • [9] E.N. Barron, P. Cannarsa, R. Jensen and C. Sinestrari, Regularity of Hamilton-Jacobi equations when forward is backward, Indiana Univ. Math. J. 48 (2) (1999), 385-409.
  • [10] G. Bellettini and M. Novaga, Comparison results between minimal barriers and viscosity solutions for geometric evolutions, Ann. Sc. Norm. Super. Pisa, Cl. Sci., IV. Ser. 26 (1) (1998), 97-131.
  • [11] G. Bellettini and M. Novaga, Minimal barriers for geometric evolutions, J. Differ. Equations 139 (1) (1997), 76-103.
  • [12] K. Brakke, The Motion of a Surface by its Mean Curvature, Princeton University Press, 1978.
  • [13] A. Bressan, On two conjectures by Hájek, Funkcial. Ekvac. 23 (1980), 221-227.
  • [14] P. Cannarsa and H. Frankowska, Interior sphere property of attainable sets and time optimal control problems, ESAIM Control Optim. Calc. Var. 12 (2006), 350-370.
  • [15] P. Cardaliaguet, Front propagation problems with nonlocal terms II, J. Math. Anal. Appl. 260 (2) (2001), 572-601.
  • [16] P. Cardaliaguet, On front propagation problems with nonlocal terms, Adv. Differ. Equ. 5 (1-3) (2000), 213-268.
  • [17] N. Caroff and H. Frankowska, Conjugate points and shocks in nonlinear optimal control, Trans. Amer. Math. Soc. 348 (8) (1996), 3133-3153.
  • [18] Yun-G. Chen, Y. Giga and S. Goto, Uniqueness and existence of viscosity solutions of generalized mean curvature flow equations, J. Differ. Geom. 33 (3) (1991), 749-786.
  • [19] F.H. Clarke, Optimization and Nonsmooth Analysis, Wiley-Interscience, Canadian Mathematical Society Series of Monographs and Advanced Texts, 1983.
  • [20] F.H. Clarke, Yu.S. Ledyaev and R.J. Stern, Complements, approximations, smoothings and invariance properties, J. Convex Anal. 4 (2) (1997), 189-219.
  • [21] F.H. Clarke, R.J. Stern and P.R. Wolenski, Proximal smoothness and the lower-C² property, J. Convex Anal. 2 (1/2) (1995), 117-144.
  • [22] B. Cornet and M.-O. Czarnecki, Smooth normal approximations of epi-Lipschitzian subsets of ℝⁿ, SIAM J. Control Optim. 37 (3) (1999), 710-730.
  • [23] M. Crandall, H. Ishii and P.-L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., New Ser. 27 (1) (1992), 1-67.
  • [24] M. Crandall and P.-L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc. 277 (1) (1983), 1-42.
  • [25] L. Evans and J. Spruck, Motion of level sets by mean curvature I, J. Differ. Geom. 33 (3) (1991), 635-681.
  • [26] L. Evans and J. Spruck, Motion of level sets by mean curvature II, Trans. Amer. Math. Soc. 330 (1) (1992), 321-332.
  • [27] E. De Giorgi, Barriers, boundaries, motion of manifolds, Lectures held in Pavia, Italy, 1994.
  • [28] M.C. Delfour and J.-P. Zolésio, Evolution equations for shapes and geometries, J. Evol. Equ. 6 (2006), 399-417.
  • [29] M.C. Delfour and J.-P. Zolésio, Shapes and geometries. Analysis, differential calculus, and optimization, SIAM, Advances in Design and Control 4, 2001.
  • [30] H. Federer, Curvature measures, Trans. Amer. Math. Soc. 93 (1959), 418-491.
  • [31] H. Federer, Geometric Measure Theory, Springer-Verlag, Grundlehren der mathematischen Wissenschaften 153, 1969.
  • [32] H. Frankowska, Value function in optimal control, in: Agrachev, A.A. (ed.), Mathematical control theory, ICTP Lect. Notes. 8 (2002), 515-653.
  • [33] J.C. Kelly, Bitopological spaces, Proc. Lond. Math. Soc., III. Ser. 13 (1963), 71-89.
  • [34] P.E. Kloeden, B.N. Sadovsky and I.E. Vasilyeva, Quasi-flows and equations with nonlinear differentials, Nonlinear Anal. 51 (7) (2002), 1143-1158.
  • [35] H.-P. Künzi, Complete quasi-pseudo-metric spaces, Acta Math. Hung. 59 (1/2) (1992), 121-146.
  • [36] A. Kurzhanski and I. Vályi, Ellipsoidal Calculus for Estimation and Control, Birkhäuser-Verlag, Systems and Control, 1997.
  • [37] A.B. Kurzhanski and P. Varaiya, On reachability under uncertainty, SIAM J. Control Optimization 41 (1) (2002), 181-216.
  • [38] A.B. Kurzhanski and O.I. Nikonov, Funnel equations and multivalued integration problems for control synthesis, in: Perspectives in control theory, Proc. Conf., Sielpia/Pol. 1988, Prog. Syst. Control Theory 2 (1990), 143-153.
  • [39] Th. Lorenz, Generalizing mutational equations for uniqueness of some nonlocal 1st-order geometric evolutions, Set-Valued Analysis 16 (2008), 1-50.
  • [40] Th. Lorenz, Radon measures solving the Cauchy problem of the nonlinear transport equation, (2007) IWR Preprint available at http://www.ub.uni-heidelberg.de/archiv/7252.
  • [41] Th. Lorenz, Evolution equations in ostensible metric spaces: Definitions and existence, (2005) IWR Preprint available at http://www.ub.uni-heidelberg.de/archiv/5519.
  • [42] Th. Lorenz, Boundary regularity of reachable sets of control systems, Syst. Control Lett. 54 (9) (2005), 919-924.
  • [43] Th. Lorenz, First-order geometric evolutions and semilinear evolution equations: A common mutational approach, Ph.D. thesis, Ruprecht-Karls-University of Heidelberg, (2004) available at http://www.ub.uni-heidelberg.de/archiv/4949.
  • [44] S. Osher and J. Sethian, Fronts propagating with curvature-dependent speed: Algorithms based on Hamilton-Jacobi formulations, J. Comput. Phys. 79 (1) (1988), 12-49.
  • [45] A.I. Panasyuk, Quasidifferential equations in a complete metric space under conditions of the Carathéodory type I, Differ. Equations 31 (6) (1995), 901-910.
  • [46] A.I. Panasyuk, Properties of solutions of a quasidifferential approximation equation and the equation of an integral funnel, Differ. Equations 28 (9) (1992), 1259-1266.
  • [47] A.I. Panasyuk, Quasidifferential equations in metric spaces, Differ. Equations 21 (1985), 914-921.
  • [48] R.A. Poliquin, R.T. Rockafellar and L. Thibault, Local differentiability of distance functions, Trans. Amer. Math. Soc. 352 (11) (2000), 5231-5249.
  • [49] R.T. Rockafellar and R. Wets, Variational Analysis, Springer-Verlag, Grundlehren der mathematischen Wissenschaften 317 (1998).
  • [50] H.L. Royden, Comparison theorems for the matrix Riccati equation, Commun. Pure Appl. Math. 41 (5) (1988), 739-746.
  • [51] T. Rzeżuchowski, Boundary solutions of differential inclusions and recovering the initial data, Set-Valued Analysis 5 (1997), 181-193.
  • [52] T. Rzeżuchowski, Continuous parameterization of attainable sets by solutions of differential inclusions, Set-Valued Analysis 7 (1999), 347-355.
  • [53] R.A. Stoltenberg, On quasi-metric spaces, Duke Math. J. 36 (1969), 65-71.
  • [54] R. Vinter, Optimal Control, Birkhäuser-Verlag, Systems and Control, 2000.
  • [55] W.A. Wilson, On quasi-metric spaces, Amer. J. Math. 53 (1931), 675-684.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-doi-10_7151_dmdico_1094
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.